So, I've been able to control my estradiol pretty well using various dietary aromatase inhibitors. Most effective have been mushrooms and cruciferous veggies, and recently had a pretty good success with chamomile. However, it gets impractical to make sure to eat a couple pounds of mushrooms a week, and you can't always drink four glasses of iced tea with chamomile, and I was never 100% sure how much I needed it anyway. So I went a couple weeks avoiding mushrooms and chamomile, and didn't avoid crucifers but didn't eat a ton of them.
Lab results came back, and my E2 went from around 25 at last reading to 79. (Total T was in the 900's both times.)
I was not surprised it was that high. During this experiment I completely lost all libido, and started having trouble holding back the tears at typical tear-jerker stuff.
OK, so, first of all, yay mushrooms (and for someone who is just a little high, they might be a practical solution) but still, not practical to have to eat them in the quantity I was doing. Obviously they were needed, but it's just not practical to have too keep cooking them and fitting them in such a large quantity into my diet. So, something else has to give.
So, my doc and I discussed this and I've started anastrazole, 1/2 mg every other day. Going to test again in 3 months, and see where the numbers are, as well as watching symptoms.
So, I started a week ago. Had an almost immediate start of improvement in emotional stability and sexual function, both of which have continued to improve. Two questions for the field:
1. Based on the half life of anastrazole (3-4 days I believe), after about two weeks I should be at a steady level of where I'm going to be on this dose. So, how long after that should I expect that E2 levels will get to where they are going to get at this dose? I would assume not too long afterwards, but should I expect to be there pretty much at two weeks? A week later? Two weeks later?
2. My doc suggested I consider a bone-density scan, up front and then assuming I stay on it, about five years in. To me this seems unnecessary, but I appreciate that she's looking out for me pretty thoroughly. Question: is the risk of osteoporosis and such due to the drug itself, or is it due to low E2 levels? On a low dose, and without intending to keep E2 abnormally low, is osteo a sufficient risk to be doing something like that?